MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 25X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 25X1-1/2 RB; PISTON SYRINGE
Catalog Number 309582
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 3 ml ll w/ndl 25 x 1 - 1/2 rb experienced tip/luer of syringe cracked/damaged/deformed/bent which was noted prior to use.The following information was provided by the initial reporter: material no: 309582, batch no: 7198922.From phone call: spoke with pharmacist who confirmed product information.Replaced product to consumer.Stated, needle bent closer to hub area.Quantity of syringes affected, unknown.Expiration date: 2022-06-30.Incident date: (b)(6) 2019.Verbatim from email: the needle is crooked at the hub at the plastic portion it is visibly crooked.
 
Additional Manufacturer Narrative
H.6.Investigation summary: three photos were received and evaluated.One photo depicted an outside of a box with a label from batch #7198922 (p/n 309582).Two photos depicted a single loose precision glide needle ¿ one inside a shield and one without the shield.In both photos the cannula appeared to have angularity originating at the hub of the needle.It was not possible to measure the angularity based on the photos alone, however it appeared to be outside of that allowed by product specification.Photos were forwarded to the needle manufacturing site for further evaluation.Potential root cause for the cannula angularity defect is associated with the needle manufacturing process.Three (3) photos were provided by the customer for investigation.One (1) photo shows an unshielded needle held by a person.The needle appears to be possibly bent.The second (2nd) photo shows a shielded needle held by a person.The needle appears to be bent and appears to almost be touching the needle shield.The third (3rd) photo shows a box with label which provides the material number, material description and lot number.Based on the photos provided by the customer it appears that the needle might be bent and not straight; however, it cannot be determined if the angularity of the needle would exceed the specification or not.Therefore, no corrective or preventative actions are proposed in the scope of this complaint.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 25x1-1/2 rb experienced tip/luer of syringe cracked/damaged/deformed/bent which was noted prior to use.The following information was provided by the initial reporter: material no: 309582, batch no: 7198922.From phone call: spoke with pharmacist who confirmed product information.Replaced product to consumer.Stated, needle bent closer to hub area.Quantity of syringes affected, unknown.Expiration date: 2022-06-30, incident date: (b)(6) 2019.Verbatim from email: the needle is crooked at the hub at the plastic portion it is visibly crooked.

Brand Name
SYRINGE 3ML LL W/NDL 25X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8982594
Report Number1213809-2019-00917
Device Sequence Number2502730
Product Code FMF
UDI-Device Identifier30382903095828
UDI-Public30382903095828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number309582
Device Lot Number7198922
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;